Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 239, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 6, 2004, 2:43 PM CDT for Carter County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 2:43 PM CDT (19:43 UTC)
- Expired
- Jul 6, 2004, 3:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Carter County, MO
The radar
The Paducah radar (KPAH), 182 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 061943 SVRPAH MOC035-062015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 315 PM CDT * AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF ELLSINORE...OR ABOUT 18 MILES NORTH OF DONIPHAN...MOVING EAST AT 30 MPH. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3705 9088 3682 9088 3683 9066 3706 9077 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:00 AM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jul 6, 3:00 AM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT TUE JUL 6 2004 .SHORT TERM... MAIN FORECAST CHALLENGES ARE RAIN CHANCES TODAY AND INTO WEDNESDAY. LOOKING AT THE VERY SHORT TERM...ACCORDING TO MODEL ANALYSIS...IT APPEARS AS THOUGH ANY PRECIPITATION TODAY SHOULD HOLD OFF UNTIL THE AFTERNOON HOURS. GRIDS HAVE PRECIP ENTERING IN THE WESTERN PORTIONS OF THE CWA PER EARLIER RUN OF THE ETA...WHICH WAS MORE AGGRESSIVE THAN THE GFS. NOW...THE ETA HAS SLOWED DOWN FROM EARLIER RUNS WITH BRINGING IN PRECIP...NOW HOLDING OFF UNTIL AFTER 18Z. HOWEVER...FORECASTING PRECIPITATION THIS MORNING WILL HAVE TO RELY ON MESOSCALE FEATURES...SINCE MODELS HAVE NOT HAD A CLUE HOW TO DEAL WITH PREVIOUS MORNINGS MESOSCALE CONVECTIVE COMPLEXES TO OUR WEST. CONVECTION LATE MONDAY NIGHT/EARLY TUESDAY MORNING THAT MOVED ACROSS OUR NORTHERN COUNTIES HAS SET UP OUTFLOW BOUNDARIES THAT ARE MOVING SOUTH. ALSO...THE RUC SHOWS THE DEVELOPMENT OF A POSSIBLE MCS OVER EASTERN KS AND CENTRAL MO EARLY THIS MORNING. AS WAS THE CASE MONDAY MORNING...CONVECTION OUT TO OUR WEST CONTINUED TO SET UP OUTFLOW BOUNDARIES WHICH CAUSED MORE AND MORE CONVECTION TO FORM THAT EVENTUALLY MADE IT INTO OUR AREA. IN ADDITION...HIGH CAPE VALUES...LOW LIFTED INCIES...AND HIGH THETA E VALUES ARE PROGGED BEFORE 18Z. SO IT SEEMS PRUDENT TO JUST PAINT A BROADBRUSHED 30 POP FOR THIS MORNING TO COVER ANY CONVECTION THAT COULD FORM. MODELS SEEM TO BE COMING IN LINE SOMEWHAT WITH AT LEAST THE PLACEMENT OF THE FRONT TODAY INTO LATE TONIGHT. TIMING OF MODEL PRECIPITATION...HOWEVER...IS ANOTHER STORY...ESPECIALLY ON WEDNESDAY. BOTH THE 00Z GFS/ETA SHOW FRONT APPROACHING THE CWA TODAY...AND THEN STALLING OUT. WILL OPT TO RAISE POPS THIS AFTERNOON EVERYWHERE DUE TO MODELS COMING MORE IN LINE WITH EACH OTHER. ALSO...CAPES ARE IN THE 3000 TO 4000 J/KG RANGE WITH LIFTED INDCIES WELL BELOW ZERO...COULD HAVE THE POTENTIAL FOR SEVERE STORMS TODAY. SPC HAS US IN A SLIGHT RISK WITH A CHANCE OF POSSIBLY UPGRADING TO A MODERATE. BOTH MODELS INDICATE THE FRONT (AT LEAST THE PRESSURE TROUGH) BISECTING OUR AREA BY 06Z WED. THIS IS WHERE THE MODELS DIVERGE SOMEWHAT WITH THE DETAILS. THE MESOETA WANTS TO MOVE PRECIP OUT FROM WEST TO EAST FROM 06Z-18Z WED...WHILE THE GFS KEEPS PRECIP OVER THE ENTIRE AREA THROUGH THAT PERIOD. THE GFS MOVES THE ACTUAL COLD FRONT ACROSS MOST OF OUR AREA...HANGING IT UP ACROSS MAINLY WEST KY... SOUTHWEST IN AND EVEN SOUTHERN MO...AND IN TURN PAINTS QPF OVER THAT AREA THROUGH 06Z THU. THE MESOETA ALSO STALLS THE FRONT OVER OUR CWA...AND GENERATES PRECIP AT 00Z THU ALONG THE FRONT RIGHT IN THE CENTER OF OUR CWA... AND MOVES THAT PRECIP EAST AND OUT OF OUR AREA BY 09Z THU. WITH ALL THAT SAID...EVEN THOUGH THE MESOETA PUSHES PRECIP OUT OF THE CWA BY 18Z WED...WILL LEAVE GOING POPS IN THE GRIDS (SLIGHT CHANCE NORTH TO CHANCE SOUTH) TO REFLECT NEW 00Z GFS...WHICH KEPT PRECIP IN THROUGH 18Z. AFTER 18Z WILL BE TRICKY. AS MENTIONED ABOVE...GFS KEEPS PRECIP ONLY IN THE EAST AND SOUTH WHILE THE MESOETA NOW DEVELOPS PRECIP RIGHT OVER THE CENTER OF OUR CWA BY 00Z THU. WE WILL TREND TOWARD DECREASING POPS FROM NORTHWEST TO SOUTHEAST FROM 18Z WED TO 00Z THU. THEN...WE WILL JUST ADD SLIGHT CHANCE CHANCE POPS IN WEST KENTUCKY AND SOUTHWEST INDIANA THROUGH MIDNIGHT THURS OR A BIT LATER. ONLY OTHER CHANGE MADE WAS TO FRIDAY...IN WHICH WE TRENDED TO LOWER POPS A BIT...BECAUSE THE BETTER LIFT AND MOISTURE APPEARS TO BE FARTHER WEST. NO OTHER CHANGES MADE BEYOND DAY 4. SOME MINOR ADJUSTMENTS MADE TO TEMPS TO BLEND BETTER AND TO HEDGE TOWARD NEWEST GUIDANCE...BUT FOR THE MOST PART...THEY SEEM IN LINE WITH GOING MOS NUMBERS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CW
Hazardous weather outlook, Jul 6, 11:20 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1120 AM CDT TUE JUL 6 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-071000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 1120 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE... A MODERATE RISK OF SEVERE WEATHER EXISTS TODAY AND TONIGHT ACROSS SOUTHWEST INDIANA...AND SMALL PORTIONS OF SOUTHEAST ILLINOIS AND WEST KENTUCKY...BASICALLY ALONG AND EAST OF A LINE FROM LANCASTER ILLINOIS...TO NEW HARMONY INDIANA...TO NEAR SACRAMENTO KENTUCKY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND TONIGHT ACROSS THE REST OF THE OUTLOOK AREA. SIMILAR TO THE PATTERN OF THE PAST COUPLE OF DAYS...LARGE CLUSTERS OR LINES OF THUNDERSTORMS WILL OCCUR. THESE STORMS WILL BE ACCOMPANIED BY STRONG AND LOCALLY DAMAGING WINDS...HEAVY RAINFALL...AND A FEW HAIL OCCURRENCES. THE HIGHEST POTENTIAL OF SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. A VERY WARM AND UNSTABLE ATMOSPHERE WILL SUSTAIN LARGE COMPLEXES OF THUNDERSTORMS AS THEY MOVE EAST FROM THE PLAINS ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING...HOWEVER THE POTENTIAL OF SEVERE WEATHER WILL BE LOWER. A FEW ISOLATED STORMS MAY REACH SEVERE LEVELS ACROSS WESTERN KENTUCKY...AHEAD OF A COLD FRONT CROSSING THE OHIO VALLEY. THE COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT...SO THUNDERSTORMS ARE NOT FORECAST FOR NEARLY THE ENTIRE AREA THURSDAY AND FRIDAY. THUNDERSTORMS WILL CREEP BACK INTO THE FORECAST OVER THE WEEKEND AS THE WARMER AND MORE HUMID AIR RETURNS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY AGAIN BE REQUESTED TODAY AND TONIGHT. SPOTTERS AND EMERGENCY MANAGERS ARE ADVISED TO LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES TODAY. RST
In the hours before
Local storm report, Jul 6, 12:05 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1205 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL CALVERT CITY 37.03N 88.35W
07/06/2004 0.75 INCH MARSHALL KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Jul 6, 1:21 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
121 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL VIENNA 37.41N 88.89W
07/06/2004 0.75 INCH JOHNSON IL LAW ENFORCEMENT
&&
SMITTYLocal storm report, Jul 6, 1:35 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 SE VIENNA 37.37N 88.84W
07/06/2004 0.75 INCH JOHNSON IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Jul 6, 1:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
137 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL 4 E VIENNA 37.41N 88.82W
07/06/2004 1.00 INCH JOHNSON IL LAW ENFORCEMENT
&&
SMITTYLocal storm report, Jul 6, 1:45 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
145 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG MAYFIELD 36.74N 88.65W
07/06/2004 GRAVES KY LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN ALONG BEL AIRE DRIVE.
&&
SMITTYSpecial weather statement, Jul 6, 1:50 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT TUE JUL 6 2004 KYZ008-009-011-012-061930- CALLOWAY KY-LYON KY-MARSHALL KY-TRIGG KY- 150 PM CDT TUE JUL 6 2004 ...STRONG THUNDERSTORMS WITH DAMAGING WIND AND HAIL POSSIBLE ACROSS THE LAND BETWEEN THE LAKES REGION... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6 PM CDT... AT 145 PM...A BROKEN LINE OF THUNDERSTORMS STRETCHED FROM FAIRDEALING TO SOUTH OF EDDYVILLE KENTUCKY. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HAIL BEYOND DIME SIZE...AS WELL AS DAMAGING WINDS IN EXCESS OF 50 MPH. A GUST FRONT...CAPABLE PRODUCING WIND GUSTS 25 TO 35 MPH MAY BE POSSIBLE 5 TO 10 MINUTES AHEAD OF THE STORMS. THE STORMS WERE WORKING SOUTHEAST AROUND 20 MPH AND WILL MOVE NEAR A MURRAY TO CADIZ KENTUCKY LINE AT 210 PM...ONWARD TO A LINTON AND HAZEL KENTUCKY LINE BY 225 PM. BOATERS AND CAMPERS IN AN NEAR THE LAND BETWEEN THE LAKES SHOULD SEEK SHELTER ON SHORE OR IN STRONG SHELTER AT CAMPGROUNDS. TORRENTIAL RAINFALL...UP TO ONE AND ONE HALF INCHES AN HOUR WILL BE POSSIBLE WITH THESE STORMS. SINCE SOME OF THE STORMS ARE MOVING ACROSS THE SAME AREA...SMALL CREEKS AND STREAMS...AS WELL AS LOW LYING AREAS AND SOME ROADWAYS MAY BECOME QUICKLY FLOODED. IF YOU LIVE IN A LOW LYING AREA...KEEP WATCH ON THE STORMS AND SEEK HIGHER GROUND...IF NEEDED. IF YOU ARE OUTDOORS...MOVE INDOORS TO A STURDY SHELTER. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED AROUND...AND SMALL LIMBS AND WEAKENED TREES MAY FALL. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL TELEVISION OR RADIO...FOR FURTHER WEATHER UPDATES AND POSSIBLE WARNINGS. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:50 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 55 min |
| Jul 6, 2:08 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 37 min |
| Jul 6, 2:35 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 40 min |
| Jul 6, 2:48 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 27 min |
| Jul 6, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 48 min |
| Jul 6, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 40 min |
| Jul 6, 5:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 44 min |
| Jul 6, 5:34 PM CDT | Flash Flood Warning | PAH | Butler, Ripley | 3 hr |
| Jul 6, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.